Hail, Harrison
- When
- May 8, 6:58 PM CST
- Where
- Harrison County, 1 mi NE of Missouri Vly
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.583, -95.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 8, 3:03 PM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 403 PM CDT SUN MAY 8 2005 .DISCUSSION... MAIN FORECAST CHALLENGES WILL STRONG THUNDERSTORMS THROUGH EARLY TONIGHT...THEN THE LOCATION OF NEXT FRONTAL SYSTEM MIDWEEK AND ITS EFFECTS ON POPS AND TEMPERATURES. IN THE SHORT TERM...WATCHES APPEAR WELL JUSTIFIED. 18Z SOUNDING SHOWED A SLIGHTLY STRENGTHENED AND LOWERED CAP FROM 12Z...WITH A MORE UNSTABLE LAPSE RATE ABOVE ALONG WITH HIGHER CAPE. THIS CAP HAS BEEN BREACHED ALREADY IN SEVERAL LOCATIONS...WITH MORE TO COME. SHEAR HAS STRENGTHENED SUBSTAINTIALLY FROM 12Z. WHILE MUCH OF IT IS UNIDIRECTIONAL...SLIGHT BACKING HAS OCCURRED PAST FEW HRS ALONG AND E OF MO RVR FROM OMA NORTHWARD. EXPECT A LOT OF LINEAR ORGANIZATION OF CELLS...AS IS ALREADY APPARENT ON SATELLITE...BUT ANY CELL MANAGING TO GET BY ITSELF COULD BECOME SUPERCELLULAR. ENOUGH DRY AIR AT MID LEVELS FOR WIND TO BE A THREAT ALONG WITH HAIL EVEN IN LINEAR STORMS. STRONGEST STORMS SHOULD END BY MIDNIGHT AS AFTERNOON CAPE IS USED UP...THEN COLD FRONT SHOULD SWEEP REMNANTS EAST OF OUR AREA BEFORE MORNING. FOR MONDAY...ELECTED TO INTRODUCE A SLIGHT CHC OF WRAPAROUND SHOWERS TO THE FAR NORTH...WHILE LEAVING THE REST OF THE AREA DRY. COOL ADVECTION WILL BE OVER BY LATE MORNING...WITH AFTN SHOWING NET 850 WARM ADVECTION WITH HIGHS STILL WELL IN THE 70S SOUTH...BUT HELD DOWN BY COOL WRAPAROUND NORTH. SOUTHERLY FLOW AND LOW LEVEL MOISTURE MAKE A RETURN ON TUESDAY. WENT FOR NAM SUGGESTION THAT THERE COULD BE ENOUGH LIFT FOR SOME AFTERNOON THUNDERSHOWERS...ESPECIALLY IN THE NORTH. FROM TUESDAY NIGHT ONWARD...MODEL SOLUTIONS DIVERGE SERIOUSLY FOR OUR AREA. WHILE THERE IS GENERAL AGREEMENT THAT UPPER LOW WILL MOVE FROM THE WEST COAST INTO THE GREAT BASIN...THEN GRADUALLY PHASE WITH THE NORTHERN BRANCH AND EJECT OVER MT OR ND FRI...THE PLACEMENT OF A SURFACE FRONT THROUGH THE CENTRAL PLANS IS MORE UNCERTAIN. THERE WILL BE A STRONG GRADIENT OF TEMPS AND POPS ACROSS THIS FRONT. WITH WARM HUMID AIR TO THE SOUTH...AND SW FLOW ALOFT...THIS SHOULD BE A POTENT LIFT BOUNDARY WITH HEAVY RAIN POTENTIAL ON THE NORTH SIDE...AS WELL AS SEVERE POTENTIAL NEAR AND SOUTH OF THE FRONT. NAM DEVELOPS THE FRONT IN A SOUTHERLY POSITION NEAR THE NE/KS BORDER...WHILE GFS IS MUCH FARTHER NORTH. GFS HAS TRENDED A BIT TOWARD SLOWER ECMWF SOLUTION...BUT ALSO HAS A BIAS WITH PUSHING WARM FRONTS TOO FAR NORTH INTO A SHALLOW COLD POOL. IN THIS VERY UNCERTAIN FORECAST SITUATION...TOOK A BLEND OF PREVIOUS FORECAST AND NEW NAM. THIS WAS COOLER AND WETTER FOR MOST OF THE TIME AND AREA THROUGH FRI...BUT WARMER IN THE SOUTH AS FRONT SETS UP TUE. AS UPPER TROUGH MOVES EAST OF THE AREA NEXT WEEKEND...DRIER CONDITIONS SHOULD SET IN WITH NEAR NORMAL TEMPS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 522 PM CDT SUN MAY 8 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090315- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 522 PM CDT SUN MAY 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF THE AREA UNTIL 9 PM. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. MOST OF THE STORMS WILL BE IN LINES...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. THE RISK OF SEVERE WEATHER WILL DIMINISH STEADILY IN THE MID TO LATE EVENING...AS DRIER AIR SPREADS INTO THE AREA FROM THE WEST AND INSTABILITY DECREASES. WEAKER THUNDERSTORMS WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY ANOTHER STRONG AREA OF LOW PRESSURE WILL MOVE ONTO THE PLAINS BY MID WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS BEGINNING TUESDAY AND CONTINUING INTO SATURDAY. THE GREATEST CHANCE FOR SEVERE WEATHER APPEARS TO BE WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT. HEAVY RAINS AND FLASH FLOODING ARE ALSO POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT SPOTTERS SHOULD BE ACTIVATED AND IN POSITION TO REPORT SEVERE WEATHER. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 3 E KENNARD 41.47N 96.15W
05/08/2005 0.75 INCH WASHINGTON NE PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
634 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL BLAIR 41.54N 96.14W
05/08/2005 1.00 INCH WASHINGTON NE LAW ENFORCEMENT
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
646 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL BLAIR 41.54N 96.14W
05/08/2005 1.00 INCH WASHINGTON NE BROADCAST MEDIA
&&
B SMITHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
659 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL BLAIR 41.54N 96.14W
05/08/2005 0.88 INCH WASHINGTON NE AMATEUR RADIO
PENNY TO NICKEL SIZE HAIL. ALSO STREET FLOODING REPORTED.
&&
B SMITHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 705 PM CDT SUN MAY 8 2005 NEZ017-031-032-042-090200- ...SEVERE THUNDERSTORM WATCH 234 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES IN EASTERN NEBRASKA JEFFERSON...SALINE...SEWARD...BUTLER...COLFAX...WAYNE THE WATCH REMAINS IN EFFECT UNTIL 9 PM FOR THE FOLLOWING COUNTIES... IN EASTERN NEBRASKA... GAGE...PAWNEE...RICHARDSON...NEMAHA...JOHNSON...LANCASTER... CASS...SARPY....DOUGLAS...SAUNDERS...DODGE... WASHINGTON...BURT...CUMING...THURSTON. IN SOUTHWEST IOWA... MONONA...HARRISON...SHELBY...POTTAWATTAMIE...MONTGOMERY...MILLS... FREMONT...PAGE. POLLACK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
718 PM CDT SUN MAY 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 2 ENE MODALE 41.63N 95.98W
05/08/2005 0.88 INCH HARRISON IA TRAINED SPOTTER
&&
B SMITHThe Omaha radar (KOAX), 50 km away, was scanning. The volume nearest the first event began at 00:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449284.